Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 19, 2013, 8:09 PM EDT for Greenbrier County, Summers County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 8:09 PM EDT (00:09 UTC)
- Expired
- Jul 19, 2013, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greenbrier County, WV, Summers County, WV
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:49 PM EDT | FLASH FLOOD | 1 Wnw Lawn, WV | ROAD WASHED OUT HALFWAY BETWEEN LAWN AND DAWSON. |
| Jul 19, 8:49 PM EDT | FLASH FLOOD | 2 Sw Lawn, WV | DUNCAN BRANCH ROAD FLOODED FROM WATER OVERFLOWING ADJACENT DRAINAGE DITCHES AND CULVERTS. |
| Jul 19, 8:49 PM EDT | FLASH FLOOD | Wnw Lawn, WV | A PORTION OF ELTON-LAWN ROAD WASHED OUT VERY NEAR THE GREENBRIER COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WGUS51 KRNK 200009
FFWRNK
WVC025-089-200315-
/O.NEW.KRNK.FF.W.0038.130720T0009Z-130720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
WESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1115 PM EDT
* AT 805 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3
INCHES HAVE LIKELY ALREADY FALLEN IN THE AREA BETWEEN RAINELLE AND
LAWN...OR BETWEEN RUPERT AND SANDSTONE. THUNDERSTORMS WILL PERSIST
IN THIS AREA FOR ANOTHER HOUR...WITH AN ADDITIONAL 1 TO 2 INCHES
OF RAIN POSSIBLE IN THESE SAME AREAS. FLASH FLOODING IS
LIKELY AND EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUPERT...
RAINELLE...
MEADOW BLUFF...
ELTON...
AND LAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3793 8061 3782 8072 3775 8082 3784 8090
3787 8081 3787 8075 3795 8081 3800 8075
$$
RAB2 follow-up statements
996
WGUS71 KRNK 200203
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT FRI JUL 19 2013
WVC025-089-200315-
/O.CON.KRNK.FF.W.0038.000000T0000Z-130720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMMERS WV-GREENBRIER WV-
1003 PM EDT FRI JUL 19 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
WESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
AT 958 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT A PORTION OF
ELTON-LAWN ROAD WAS WASHED OUT BEATEN LAWN AND DAWSON. DUNCAN
BRANCH ROAD IN NORTHERN SUMMERS COUNTY WAS ALSO FLOODED.
DOPPLER RADAR ESTIMATES THAT FROM 3 TO 4 INCHES OF RAIN FELL IN FAR
NORTHERN SUMMERS COUNTY AND SOUTHWESTERN GREENBRIER
COUNTY...GENERALLY BETWEEN RUPERT...LAWN...AND ELTON...SINCE 8 PM
EDT. EXCESSIVE RUNOFF IN THESE AREAS LIKELY CONTINUES AND SOME ROADS
WILL REMAIN FLOODED. THUS...THE FLASH FLOOD WARNING REMAINS IN
EFFECT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUPERT...
RAINELLE...
MEADOW BLUFF...
ELTON...
AND LAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3793 8061 3782 8072 3775 8082 3784 8090
3787 8081 3787 8075 3795 8081 3800 8075
$$
RAB611
WGUS71 KRNK 200307
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1107 PM EDT FRI JUL 19 2013
WVC025-089-200315-
/O.EXP.KRNK.FF.W.0038.000000T0000Z-130720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMMERS WV-GREENBRIER WV-
1107 PM EDT FRI JUL 19 2013
...THE FLASH FLOOD WARNING FOR
NORTHERN SUMMERS COUNTY...
AND WESTERN GREENBRIER COUNTY WILL EXPIRE AT 1115 PM EDT...
THE THUNDERSTORMS WITH HEAVY RAIN HAVE ENDED...AND FLASH FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT.
HOWEVER...CREEKS AND STREAMS IN THE AREA MAY BE HIGH FROM EXCESSIVE
RUNOFF AS FROM 3 TO 4 INCHES OF RAIN FELL BETWEEN RUPERT AND
SANDSTONE. AT LEAST ONE ROAD IS WASHED OUT. USE EXTRA CARE WHEN
DRIVING AT NIGHT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY.
LAT...LON 3793 8061 3782 8072 3775 8082 3784 8090
3787 8081 3787 8075 3795 8081 3800 8075
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:11 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 4:11 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT FRI JUL 19 2013 .SYNOPSIS... WEAK HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MAINTAIN HOT AND HUMID CONDITIONS INTO SATURDAY. A WEAK COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT...THEN STALL OVER OR JUST SOUTH OF THE REGION ON SUNDAY. THE PROXIMITY OF THIS FRONT WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERS AS THE WEEKEND PROGRESSES INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 405 PM EDT FRIDAY... STRONG DAYTIME HEATING...DIFFERENTIAL HEATING...AND LOCALIZED FORCED ASCENT DUE TO OROGRAPHY PROVIDED AGAIN PROVIDED THE NEEDED SUPPORT FOR CONVECTIVE DEVELOPMENT IN THE MOUNTAINS THIS AFTERNOON. HOWEVER...CONVECTIVITY ACTIVITY HAS REMAINED LIMITED AT BEST FURTHER EAST OVER THE PIEDMONT DUE TO THE PERSISTENCE OF A WEAK WARM NOSE IN LOWEST 10K FEET WITH LACKLUSTER MID LEVEL LAPSE RATES. WEAK CORFIDI VECTORS OF LESS THAN 5 KNOTS IN ALL AREAS...AND HIGH PRECIPITABLE WATER VALUES ON ORDER OF 1.65 INCHES HAVE RESULTED IN OUTFLOW- AND TOPOGRAPHICALLY-DOMINATED STORMS THAT HAVE YEILDED LOCALIZED FLASH FLOODING AND SPOTTY LOW-END SEVERE WIND AND HAIL. AS OF TIME OF THIS WRITING...SUFFICIENT OUTFLOW/COOL POOLS HAVE SPREAD ACROSS MOST OF THE MOUNTAIN AREAS SUCH THAT AREAL COVERAGE AND INTENSITY FOR THE REST OF THE AFTERNOON INTO THIS EVENING SHOULD BE ON THE WANE. HOWEVER...AN ISOLATED SEVERE STORM IS STILL POSSIBLE ACROSS THE PIEDMONT...WHERE THE AIRMASS HAS NOT BEEN WORKED-OVER AND STILL REMAINS QUITE SULTRY. LOSS OF DAYTIME HEATING AND LACK OF DYNAMIC FORCING SHOULD SEE DEMISE OF ALL CONVECTIVE ACTIVITY BY MIDNIGHT TONIGHT IN MOST AREAS...TO BE FOLLOWED BY DEVELOPMENT OF MOUNTAIN VALLEY FOG..WITH PATCHY FOG IN LOW LYING AREAS OF THE PIEDMONT. LITTLE CHANGE OF OVERALL AIRMASS ON SATURDAY SHOULD BRING A REPEAT PERFORMANCE OF WEATHER...WITH MORNING FOG BURNING OFF/LIFTING BY MID MORNING...TO BE FOLLOWED BY RAPID DEVELOPMENT OF TOWERING CUMULUS IN UNCAPPED ATMOSPHERE. WIDELY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE MOUNTAINS BY/AROUND NOON...SPREADING EAST INTO THE FOOTHILLS AND PIEDMONT SHORTLY THEREAFTER AS ERRATIC CORFIDI VECTORS BECOMING MORE WESTERLY AS UPPER RIDGE BEGINS TO BE SUPPRESSED SOUTHEASTWARD AS GREAT LAKE TROF BEGINS TO BECOME ESTABLISHED. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 345 PM EDT FRIDAY... UPPER TROF WELL IN PLACE OVER THE EASTERN UNITED STATES BY SATURDAY NIGHT WITH 500 MB HEIGHTS FALLING SLIGHTLY OVER THE COUNTY WARNING AREA ON SATURDAY NIGHT AND SUNDAY. THE UPPER JET WILL ADD SOME LIFT ON SATURDAY NIGHT THROUGH MONDAY. IN ADDITION...LOW LEVEL CONVERGENCE WILL INCREASE WITH THE ARRIVAL OF THE COLD FRONT ON SUNDAY. ENOUGH LIGHT AND FORCING TO KEEP HIGHER PROBABILITY OF PRECIPITATION IN THE FORECAST ON SUNDAY. MID LEVEL TEMPERATURES DROP SLIGHTLY WHICH WILL LEAD TO BETTER LAPSE RATES AND INSTABILITY OVER THE FORECAST AREA. AIR MASS WILL REMAIN HUMID AND PRECIPITABLE WATER VALUES STAY IN 1.5 TO 2.0 RANGE. WILL CONTINUE TO HIGHLIGHT THREAT OF HEAVY RAIN AND POTENTIAL FOR FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. SURFACE DEW POINTS WILL REMAIN IN THE 60S AND 70S...KEEPING OVERNIGHT TEMPERATURES MILD. PRECIPITATION AND CLOUD COVER MAY LIMIT AMOUNT OF DAYTIME HEATING. STILL EXPECT TEMPERATURES TO BE NEAR NORMAL. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1140 AM EDT FRIDAY... 500 MB TROF REMAINS OVER THE EASTERN UNITED STATES THROUGH THIS TIME FRAME. SHORT WAVE ROTATING THROUGH THE TROF WILL PERIODICALLY BRING A COLD FRONT CLOSER TO THE FORECAST AREA. ECMWF BRINGS STRONGER SHORT WAVE...POSSIBLY CLOSING OFF INTO THE REGION ON WEDNESDAY AND THURSDAY. THIS WOULD BRING A COLD FRONT THROUGH THE AREA WITH THE POTENTIAL FOR A DECENT PUSH OF DRIER AND COOLER AIR IN FOR NEXT WEEKEND. BUT UNTIL THEN...REGION STAYS IN THE WARM UNSTABLE AIR MASS WITH DAILY THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...OCCASIONALLY ENHANCED IN COVERAGE BY SHORT WAVE ENERGY COMING THROUGH THE UPPER TROF. EXPECT NEAR NORMAL TEMPERATURES THROUGH DAY 7/FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 210 PM EDT FRIDAY... MAINLY VFR FLIGHT CONDITIONS ARE EXPECTED FOR THE REST OF THIS AFTERNOON AT ALL TERMINAL FORECAST SITES OUTSIDE OF AREAS OF SHOWERS/THUNDERSTORMS...WHERE CONDITIONS WILL LOCALLY BE REDUCED INTO THE LIFR RANGE IN TORRENTIAL RAIN. ACTIVITY THROUGH THE AFTERNOON HOURS WILL BE FOCUSED ALONG THE EASTERN FLANKS OF THE BLUE RIDGE...MAINLY SOUTH OF ROANOKE...WITH MORE ISOLATED/WIDELY SCATTERED STORMS AND ASSOCIATED RESTRICTIONS ELSEWHERE. WITH PRIMARY AREA OF STORMS REMAINING OUTSIDE OF TERMINAL FORECAST SITES (KLWB...KBLF...KBCB...KROA...KLYH...KDAN)...HAVE MAINTAINED MENTION OF VCTS AT ALL RESPECTIVE LOCATIONS...BUT WILL NOT INCLUDE PREVAILING CONDITION UNLESS SPECIFIC STORM DIRECTLY THREATENS ANY PARTICULAR SITE. WITH LOSS OF DAYTIME HEATING...A MOIST GROUND...CLEARING SKIES...AND NEARLY CALM BOUNDARY LAYER...SHOULD SEE ANOTHER NIGHT WHERE WIDESPREAD MOUNTAIN VALLEY FOG DEVELOPS...ALONG WITH MORE LOCALIZED FOG IN LOW LYING AREAS OF THE PIEDMONT...PRIMARILY DRIVING AREAS SUCH AS KLWB...KBCB...AND KLYH INTO IFR/LIFR RANGE...ALTHOUGH OTHER AREAS SUCH AS AT KBLF AND KDAN MAY TREND THAT WAY AS WELL. SIMILAR TO THIS MORNING...EXPECT FOG TO BURN OFF/LIFT BY 0900-1000 AM ON SATURDAY IN MOST AREAS...ONLY TO BE REPLACED BY BUILDING CLOUDS AND REDEVELOPMENT OF SHOWERS/THUNDERSTORMS SHORTLY BEFORE/AROUND NOON. APPROACH OF COOL FRONT FROM NORTH AND WEST WILL PROVIDE EVEN GREATER THREAT/FOCUS FOR A MORE WIDESPREAD COVERAGE OF STORMS BY MID-LATE AFTERNOON...ALONG WITH ASSOCIATED FLIGHT RESTRICTIONS...AND AS IT STALLS OVER THE AREA SATURDAY NIGHT INTO SUNDAY. PROXIMITY OF FRONT WILL MAINTAIN THREAT OF WIDESPREAD FLIGHT RESTRICTIONS INTO AT LEAST MVFR...IF NOT IFR RANGE...DURING THIS TIMEFRAME. MODELS CONTINUE TO DEPICT STALLED FRONT REMAINING OVER/NEAR THE AREA INTO EARLY NEXT WEEK...ONLY TO HAVE YET ANOTHER FRONT TO APPROACH AND THEN STALL OVER THE AREA BY MIDWEEK. AS A RESULT...INTRUSIONS BACK INTO THE VFR RANGE MAY BE RELATIVELY SHORT LIVED WELL INTO NEXT WEEK...ESPECIALLY IN THE MOUNTAINS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...WERT SHORT TERM...AMS LONG TERM...AMS AVIATION...WERT
Hazardous weather outlook, Jul 19, 5:36 AM EDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 536 AM EDT FRI JUL 19 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-200945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 536 AM EDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER THE WEEKEND WITH THE CONTINUED THREAT FOR ISOLATED TO SCATTERED SEVERE STORMS ALONG WITH FLOODING FROM VERY HEAVY RAINFALL INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 5:15 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT FRI JUL 19 2013
VAZ011-192145-
GILES VA-
515 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR WHITE GATE...MOVING TO THE
NORTHEAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AND WHITE GATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3732 8085 3719 8079 3717 8081 3716 8088
3719 8087 3719 8088 3718 8089 3722 8094
3724 8095
TIME...MOT...LOC 2113Z 247DEG 6KT 3722 8090
MBSSpecial weather statement, Jul 19, 5:27 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT FRI JUL 19 2013 VAZ010-012-192200- BLAND VA-WYTHE VA- 527 PM EDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA... NORTH CENTRAL WYTHE COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 600 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLAND...MOVING TO THE NORTHEAST AT 5 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * THE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BLAND AND NORTH CENTRAL WYTHE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3701 8108 3708 8113 3715 8099 3701 8092 TIME...MOT...LOC 2126Z 247DEG 6KT 3704 8107 MBS
Special weather statement, Jul 19, 5:30 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT FRI JUL 19 2013
VAZ019-023-024-192200-
ALLEGHANY VA-ROCKBRIDGE VA-BOTETOURT VA-
530 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 600 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A DEVELOPING THUNDERSTORM NEAR GALA...MOVING TO THE
NORTHEAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EAGLE ROCK...
NATURAL BRIDGE...
IRON GATE...
GLEN WILTON...
AND LONGDALE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3763 7952 3759 7979 3775 7988 3785 7970
3784 7969 3787 7966 3787 7965 3786 7965
TIME...MOT...LOC 2126Z 247DEG 6KT 3770 7976
MBSSpecial weather statement, Jul 19, 5:52 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT FRI JUL 19 2013
VAZ011>013-192245-
GILES VA-WYTHE VA-PULASKI VA-
552 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN AND EASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 645 PM EDT
* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BANE TO COLEMAN
STORE...MOVING TO THE EAST AT 15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF
STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT...
ALLISONIA...
PULASKI...
POPLAR HILL...
AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3691 8104 3734 8069 3732 8044 3727 8050
3724 8061 3721 8061 3719 8059 3720 8051
3720 8052 3718 8056 3715 8054 3712 8059
3709 8058 3688 8073 3685 8085
TIME...MOT...LOC 2147Z 283DEG 15KT 3726 8074 3692 8100
RABLocal storm report, Jul 19, 6:26 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 2 SW TROUTVILLE 37.40N 79.90W
07/19/2013 BOTETOURT VA 911 CALL CENTER
TREE DOWN ON POWER LINE ON HUMBERT RD. POWER IS OUT IN
THE AREA.
&&
RSTONEFISpecial weather statement, Jul 19, 7:20 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT FRI JUL 19 2013
WVZ043-045-200000-
SUMMERS WV-GREENBRIER WV-
720 PM EDT FRI JUL 19 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAINELLE
TO MEADOW BLUFF...TO JUST NORTHEAST OF SANDSTONE...MOVING TO THE
NORTHEAST AT 40 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
ASBURY...
RAINELLE...
BINGHAM...
AND ANJEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3826 8042 3785 8042 3775 8078 3786 8084
3787 8075 3795 8081 3798 8077 3802 8080
3803 8083 3806 8080 3805 8086 3808 8089
3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 2318Z 261DEG 33KT 3806 8088 3779 8074
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:14 PM EDT | Special Weather Statement | RNK | Monroe | 61 min |
| Jul 20, 7:35 PM EDT | Special Weather Statement | RNK | Greenbrier | 55 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.